Alert archive / Kentucky / Wind Advisories in 2022

Wind Advisory 9, NWS Paducah, KY

November 3, 20224 states

NWS Paducah, KY issued this wind advisory at Nov 3, 2022, 2:48 PM CDT for 4 states. It took effect at Nov 5, 2022, 12:00 AM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2022, 2:48 PM CDT (19:48 UTC)
In effect from
Nov 5, 2022, 12:00 AM CDT
Expired
Nov 5, 2022, 1:00 PM CDT
In force
13 hr
Issued by
NWS Paducah, KY
All 58 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2022-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2022-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

394 
WWUS73 KPAH 031948
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
248 PM CDT Thu Nov 3 2022

ILZ075>078-080>094-KYZ001>009-MOZ076-086-087-109>112-114-041000-
/O.NEW.KPAH.WI.Y.0009.221105T0500Z-221105T1200Z/
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Fulton-Hickman-Carlisle-Ballard-
McCracken-Graves-Livingston-Marshall-Calloway-Perry MO-Bollinger-
Cape Girardeau-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Fairfield, Albion, 
Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, 
Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, 
Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, 
Metropolis, Hickman, Clinton, Bardwell, Wickliffe, Paducah, 
Mayfield, Smithland, Benton, Murray, Perryville, Marble Hill, 
Cape Girardeau, Jackson, Poplar Bluff, Bloomfield, Sikeston, 
Charleston, and New Madrid
248 PM CDT Thu Nov 3 2022

...WIND ADVISORY IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 7 AM CDT
SATURDAY...

* WHAT... South winds 15 to 20 mph with gusts up to 45 mph 
  expected.
 
* WHERE... Most of southeast Missouri, all of southern Illinois, 
  and far western Kentucky.

* WHEN... From 12AM to 7AM CDT Saturday.

* IMPACTS... Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and cause a few power outages. Winds 
  this strong can make driving difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory is issued when sustained winds are expected to
reach 30 mph or greater for longer than one hour...or wind gusts
are expected to reach 40 mph for any duration.

&&

$$
5 follow-up statements
791 
WWUS73 KPAH 040833
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
333 AM CDT Fri Nov 4 2022

INZ081-082-085>087-KYZ010>018-042000-
/O.EXB.KPAH.WI.Y.0009.221105T0900Z-221105T1500Z/
Gibson-Pike-Posey-Vanderburgh-Warrick-Crittenden-Lyon-Trigg-
Caldwell-Union KY-Webster-Hopkins-Christian-Henderson-
Including the cities of Fort Branch, Petersburg, Poseyville, 
Evansville, Boonville, Marion, Eddyville, Cadiz, Princeton, 
Morganfield, Dixon, Madisonville, Hopkinsville, and Henderson
333 AM CDT Fri Nov 4 2022 /433 AM EDT Fri Nov 4 2022/

...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southwest Indiana and western Kentucky.

* WHEN...From 4 AM to 10 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and cause a few power outages. Winds
  this strong can make driving difficult, especially for high
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ILZ076>078-082-083-086-087-090-091-094-KYZ005>009-042000-
/O.EXT.KPAH.WI.Y.0009.221105T0900Z-221105T1500Z/
Wayne IL-Edwards-Wabash-Hamilton-White-Saline-Gallatin-Pope-
Hardin-Massac-McCracken-Graves-Livingston-Marshall-Calloway-
Including the cities of Fairfield, Albion, Mount Carmel, 
McLeansboro, Carmi, Harrisburg, Shawneetown, Golconda, 
Elizabethtown, Metropolis, Paducah, Mayfield, Smithland, Benton, 
and Murray
333 AM CDT Fri Nov 4 2022

...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southern Illinois and western Kentucky.

* WHEN...From 4 AM to 10 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and cause a few power outages. Winds 
  this strong can make driving difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ILZ075-080-081-084-085-088-089-092-093-KYZ001>004-MOZ076-086-087-
109>112-114-042000-
/O.CON.KPAH.WI.Y.0009.221105T0500Z-221105T1200Z/
Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson-
Alexander-Pulaski-Fulton-Hickman-Carlisle-Ballard-Perry MO-
Bollinger-Cape Girardeau-Butler-Stoddard-Scott-Mississippi-
New Madrid-
Including the cities of Mount Vernon, Pinckneyville, 
West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, 
Vienna, Cairo, Mound City, Hickman, Clinton, Bardwell, Wickliffe,
Perryville, Marble Hill, Cape Girardeau, Jackson, Poplar Bluff, 
Bloomfield, Sikeston, Charleston, and New Madrid
333 AM CDT Fri Nov 4 2022

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
CDT SATURDAY...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southern Illinois, western Kentucky and 
  southeast Missouri.

* WHEN...From midnight tonight to 7 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and cause a few power outages. Winds 
  this strong can make driving difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
861 
WWUS73 KPAH 041742
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
1242 PM CDT Fri Nov 4 2022

MOZ100-107-108-050145-
/O.EXB.KPAH.WI.Y.0009.221105T0500Z-221105T1500Z/
Wayne MO-Carter-Ripley-
Including the cities of Piedmont, Van Buren, and Doniphan
1242 PM CDT Fri Nov 4 2022

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
SATURDAY...

* WHAT...South winds 20 to 25 mph with gusts 45-55 mph expected. 

* WHERE...Portions of southeast Missouri.

* WHEN...From 4 AM to 10 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and cause a few power outages. Winds 
  this strong can make driving difficult, especially for high 
  profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

INZ088-KYZ019>022-050145-
/O.EXB.KPAH.WI.Y.0009.221105T0900Z-221105T1800Z/
Spencer-Daviess-McLean-Muhlenberg-Todd-
Including the cities of Rockport, Owensboro, Calhoun, Greenville,
and Elkton
1242 PM CDT Fri Nov 4 2022

...WIND ADVISORY IN EFFECT FROM 4 AM TO 1 PM CDT SATURDAY...

* WHAT...South winds 20 to 25 mph with gusts 45-55 mph expected. 

* WHERE...Portions of southwest Indiana and western Kentucky.

* WHEN...From 4 AM to 10 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and cause a few power outages. Winds 
  this strong can make driving difficult, especially for high 
  profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ILZ075-080-081-084-085-088-089-092-093-KYZ001>004-MOZ076-086-087-
109>112-114-050145-
/O.EXT.KPAH.WI.Y.0009.221105T0500Z-221105T1500Z/
Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson-
Alexander-Pulaski-Fulton-Hickman-Carlisle-Ballard-Perry MO-
Bollinger-Cape Girardeau-Butler-Stoddard-Scott-Mississippi-
New Madrid-
Including the cities of Mount Vernon, Pinckneyville, 
West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, 
Vienna, Cairo, Mound City, Hickman, Clinton, Bardwell, Wickliffe,
Perryville, Marble Hill, Cape Girardeau, Jackson, Poplar Bluff, 
Bloomfield, Sikeston, Charleston, and New Madrid
1242 PM CDT Fri Nov 4 2022

...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
SATURDAY...

* WHAT...South winds 20 to 25 mph with gusts 45-55 mph expected. 

* WHERE...Portions of southern Illinois, western Kentucky and 
  southeast Missouri. 

* WHEN...From midnight tonight to 7 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and cause a few power outages. Winds 
  this strong can make driving difficult, especially for high 
  profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ILZ076>078-082-083-086-087-090-091-094-INZ081-082-085>087-
KYZ005>018-050145-
/O.EXT.KPAH.WI.Y.0009.221105T0900Z-221105T1800Z/
Wayne IL-Edwards-Wabash-Hamilton-White-Saline-Gallatin-Pope-
Hardin-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-McCracken-
Graves-Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-
Caldwell-Union KY-Webster-Hopkins-Christian-Henderson-
Including the cities of Fairfield, Albion, Mount Carmel, 
McLeansboro, Carmi, Harrisburg, Shawneetown, Golconda, 
Elizabethtown, Metropolis, Fort Branch, Petersburg, Poseyville, 
Evansville, Boonville, Paducah, Mayfield, Smithland, Benton, 
Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, 
Madisonville, Hopkinsville, and Henderson
1242 PM CDT Fri Nov 4 2022 /142 PM EDT Fri Nov 4 2022/

...WIND ADVISORY NOW IN EFFECT FROM 4 AM TO 1 PM CDT SATURDAY...

* WHAT...South winds 20 to 25 mph with gusts 45-55 mph expected. 

* WHERE...Portions of southern Illinois, southwest Indiana and 
  western Kentucky.

* WHEN...From 4 AM to 10 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and cause a few power outages. Winds 
  this strong can make driving difficult, especially for high 
  profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

JGG
305 
WWUS73 KPAH 050144
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
844 PM CDT Fri Nov 4 2022

ILZ075-080-081-084-085-088-089-092-093-KYZ001>004-MOZ076-086-087-
100-107>112-114-051000-
/O.CON.KPAH.WI.Y.0009.221105T0500Z-221105T1500Z/
Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson-
Alexander-Pulaski-Fulton-Hickman-Carlisle-Ballard-Perry MO-
Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard-
Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Pinckneyville, 
West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, 
Vienna, Cairo, Mound City, Hickman, Clinton, Bardwell, Wickliffe,
Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, 
Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, 
Charleston, and New Madrid
844 PM CDT Fri Nov 4 2022

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
CDT SATURDAY...

* WHAT...South winds 20 to 25 mph with gusts 45-55 mph expected.

* WHERE...Portions of southern Illinois, western Kentucky and 
  southeast Missouri. 

* WHEN...From midnight tonight to 7 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and cause a few power outages. Winds 
  this strong can make driving difficult, especially for high 
  profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ILZ076>078-082-083-086-087-090-091-094-INZ081-082-085>088-
KYZ005>022-051000-
/O.CON.KPAH.WI.Y.0009.221105T0900Z-221105T1800Z/
Wayne IL-Edwards-Wabash-Hamilton-White-Saline-Gallatin-Pope-
Hardin-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer-
McCracken-Graves-Livingston-Marshall-Calloway-Crittenden-Lyon-
Trigg-Caldwell-Union KY-Webster-Hopkins-Christian-Henderson-
Daviess-McLean-Muhlenberg-Todd-
Including the cities of Fairfield, Albion, Mount Carmel, 
McLeansboro, Carmi, Harrisburg, Shawneetown, Golconda, 
Elizabethtown, Metropolis, Fort Branch, Petersburg, Poseyville, 
Evansville, Boonville, Rockport, Paducah, Mayfield, Smithland, 
Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield,
Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun,
Greenville, and Elkton
844 PM CDT Fri Nov 4 2022 /944 PM EDT Fri Nov 4 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM CDT
SATURDAY...

* WHAT...South winds 20 to 25 mph with gusts 45-55 mph expected.

* WHERE...Portions of southern Illinois, southwest Indiana and 
  western Kentucky. 

* WHEN...From 4 AM to 10 AM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and cause a few power outages. Winds 
  this strong can make driving difficult, especially for high 
  profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

DRS
568 
WWUS73 KPAH 050943
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
443 AM CDT Sat Nov 5 2022

ILZ075-080-081-084-085-088-089-092-093-KYZ001>004-MOZ076-086-087-
100-107>112-114-051500-
/O.CON.KPAH.WI.Y.0009.000000T0000Z-221105T1500Z/
Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson-
Alexander-Pulaski-Fulton-Hickman-Carlisle-Ballard-Perry MO-
Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard-
Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Pinckneyville, 
West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, 
Vienna, Cairo, Mound City, Hickman, Clinton, Bardwell, Wickliffe,
Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, 
Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, 
Charleston, and New Madrid
443 AM CDT Sat Nov 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...

* WHAT...South winds 15 to 25 mph with gusts of 45 to 55 mph.

* WHERE...Portions of southern Illinois, western Kentucky and 
  southeast Missouri.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and cause a few power outages. Winds 
  this strong can make driving difficult, especially for high 
  profile vehicles.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ILZ076>078-082-083-086-087-090-091-094-INZ081-082-085>088-
KYZ005>022-051745-
/O.CON.KPAH.WI.Y.0009.000000T0000Z-221105T1800Z/
Wayne IL-Edwards-Wabash-Hamilton-White-Saline-Gallatin-Pope-
Hardin-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer-
McCracken-Graves-Livingston-Marshall-Calloway-Crittenden-Lyon-
Trigg-Caldwell-Union KY-Webster-Hopkins-Christian-Henderson-
Daviess-McLean-Muhlenberg-Todd-
Including the cities of Fairfield, Albion, Mount Carmel, 
McLeansboro, Carmi, Harrisburg, Shawneetown, Golconda, 
Elizabethtown, Metropolis, Fort Branch, Petersburg, Poseyville, 
Evansville, Boonville, Rockport, Paducah, Mayfield, Smithland, 
Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield,
Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun,
Greenville, and Elkton
443 AM CDT Sat Nov 5 2022 /543 AM EDT Sat Nov 5 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts of 45 to 55 mph.

* WHERE...Portions of southern Illinois, southwest Indiana and 
  western Kentucky.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and cause a few power outages. Winds
  this strong can make driving difficult, especially for high
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
648 
WWUS73 KPAH 051507
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
1007 AM CDT Sat Nov 5 2022

ILZ075-080-081-084-085-088-089-092-093-KYZ001>004-MOZ076-086-087-
100-107>112-114-051615-
/O.EXP.KPAH.WI.Y.0009.000000T0000Z-221105T1500Z/
Jefferson-Perry IL-Franklin-Jackson-Williamson-Union-Johnson-
Alexander-Pulaski-Fulton-Hickman-Carlisle-Ballard-Perry MO-
Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard-
Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Pinckneyville, 
West Frankfort, Carbondale, Murphysboro, Herrin, Jonesboro, 
Vienna, Cairo, Mound City, Hickman, Clinton, Bardwell, Wickliffe,
Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, 
Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, 
Charleston, and New Madrid
1007 AM CDT Sat Nov 5 2022

...WIND ADVISORY HAS EXPIRED...

Winds have diminished slightly since sunsrise. A few stronger
gusts will still be possible into the early afternoon hours.

$$

ILZ076>078-082-083-086-087-090-091-094-INZ081-082-085>088-
KYZ005>022-051800-
/O.CON.KPAH.WI.Y.0009.000000T0000Z-221105T1800Z/
Wayne IL-Edwards-Wabash-Hamilton-White-Saline-Gallatin-Pope-
Hardin-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer-
McCracken-Graves-Livingston-Marshall-Calloway-Crittenden-Lyon-
Trigg-Caldwell-Union KY-Webster-Hopkins-Christian-Henderson-
Daviess-McLean-Muhlenberg-Todd-
Including the cities of Fairfield, Albion, Mount Carmel, 
McLeansboro, Carmi, Harrisburg, Shawneetown, Golconda, 
Elizabethtown, Metropolis, Fort Branch, Petersburg, Poseyville, 
Evansville, Boonville, Rockport, Paducah, Mayfield, Smithland, 
Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield,
Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun,
Greenville, and Elkton
1007 AM CDT Sat Nov 5 2022 /1107 AM EDT Sat Nov 5 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts of 45 to 55 mph.

* WHERE...Portions of southern Illinois, southwest Indiana and 
  western Kentucky.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and cause a few power outages. Winds 
  this strong can make driving difficult, especially for high 
  profile vehicles.

* ADDITIONAL DETAILS...Nearly 10,000 customers are without power
  across southwest Indiana and nearby areas due to the strong
  winds. The winds have also brought down large tree limbs and
  small trees, causing minor property damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Nov 3, 12:25 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Nov 3, 12:25 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1225 PM CDT Thu Nov 3 2022

.UPDATE...
Issued at 1224 PM CDT Thu Nov 3 2022

Updated aviation discussion for 18z TAFs.

UPDATE Issued at 626 AM CDT Thu Nov 3 2022

A handful of observing sites and satellite imagery show that
locally dense fog has developed across the KY Pennyrile into
southwest IN. The worst of the fog appears to be fairly isolated
so, opted to issue a Special Weather Statement until 1330z for
patchy dense fog instead of a Dense Fog Advisory for this area.

Updated Aviation discussion for the 12z TAF issuance.

&&

.SHORT TERM...(Today through Saturday night)
Issued at 254 AM CDT Thu Nov 3 2022

Bottom Line Up Front...Today and the daylight hours Friday will be
fine late fall days across the region, with high temperatures
approaching record levels. However, conditions will quickly
deteriorate late Friday night into Saturday as a potent fall
storm system moves through the Midwest. This will bring a complex
of moderate to heavy rain showers (and a few rumbles of thunder)
through the region during this time. While severe weather is not
anticipated, gusty gradient winds of 40 to 45 mph will accompany
this activity. Precipitation will exit the area Saturday afternoon
into Saturday night with relaxing winds.

Technical Discussion...A highly-amplified synoptic pattern is
expected over the CONUS during the next 24-72 hours. The forecast
area will be under the influence of a strong thermal ridge today
through most of Friday. This will bring high temperatures in the
middle to upper 70s and upper 70s to lower 80s, respectively,
today and Friday. In fact, Friday's high temperatures will be
approaching record levels at some of our climate sites.

At the same time, a deep shortwave trough will eject from the
Pacific Southwest and become negatively-tilted as it moves across
the southern Plains on Friday. At the surface, low pressure will
develop over the Central Plains and quickly deepen as it moves
into the Upper Midwest by Saturday. Convection will fire Friday
afternoon across the ArkLaTex region and move east/northeastward.
This activity will grow upscale into a complex of showers and
storms by the time it reaches the Ozark Foothills Friday night.
However, with poor lapse rates and little in the way of
instability, only a few rumbles of thunder at most (and no severe
weather) is expected. This activity will push west to east through
the forecast area late Friday night through Saturday, with
gradually lowering shower intensity and duration due to weakening
upward forcing. Rainfall will range from 0.50-1.25" across
southeast MO to 0.50 to 0.75" across southwest IL and the KY
Purchase to 0.25 to 0.50" over southeast IL, southwest IN, and the
KY Pennyrile.

The other big story will be the gradient winds Friday night
through the first half of Saturday. A very strong LLJ is progged
to develop over the region during this time, with 850 mb winds of
50-60 kts expected, which are near climatological maximum values
according to the latest NAEFS guidance. Given the poor lapse
rates, however, it will be difficult to mix down gusts that high
to the surface, but gusts reaching Wind Advisory criteria are
certainly possible. The wind forecast was raised slightly from the
NBM initialization and currently has CWA-wide gusts of 40-45 mph
at times. Discussed with neighboring WFOs the possibility of
issuing a Wind Advisory for Friday night and Saturday morning,
but decided to hold off for now to see if model guidance can key
in on the timing better with the next forecast package.

High temperatures Saturday will be held down by the clouds and
rain, only reaching the lower to middle 60s. Winds will relax and
precipitation chances will end from west to east Saturday
afternoon into the evening. With clearing skies, temperatures will
fall into the 40s Saturday night.

.LONG TERM...(Sunday through Wednesday)
Issued at 254 AM CDT Thu Nov 3 2022

A mainly dry and tranquil weather pattern is anticipated in the long
term portion of the forecast. Forecast confidence during the first
half of next week is higher than average with good model agreement
overall.

In the wake of the early weekend system, a return to dry weather is
expected on Sunday. There is a very small chance of light showers,
mainly across southern sections of western Kentucky and southeast
Missouri Sunday night and Monday, as a weak southward progressing
boundary encounters residual moisture lingering across the area. In
the wake of this boundary, a transition to a dry easterly trajectory
from high pressure over the Great Lakes will occur by Monday night.

The main story through mid week will be a building upper level ridge
across the eastern U.S. This will result in not only dry weather,
but also temperatures significantly above normal through the period.
For that matter, highs of 70 to 75 on Sunday are forecast to rise
into the middle 70s Monday through Wednesday, with some upper 70s
even possible Monday and Tuesday. Lows are projected to range from
the upper 40s to lower 50s. That puts both lows and highs in a
range some 10 to 15 degrees above normal for this time of year.

&&

.AVIATION...
Issued at 1224 PM CDT Thu Nov 3 2022

VFR conditions expected through the TAF period as clear skies
prevail this afternoon with southerly winds between 5-10 kts.
High clouds move in from the west this evening, with mid level
clouds more likely by 09-10Z Friday. SCT to BKN clouds combined
with elevated light winds overnight should prevent BCFG
development. Much stronger southerly flow expected on Friday as
wind gusts over 20 kts are possible.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

UPDATE...DW
SHORT TERM...DWS
LONG TERM...RJP
AVIATION...DW
Hazardous weather outlook, Nov 3, 9:59 AM CDT, 4 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
959 AM CDT Thu Nov 3 2022

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-041000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
959 AM CDT Thu Nov 3 2022 /1059 AM EDT Thu Nov 3 2022/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A few thunderstorms are possible late Friday into early Saturday
across southeast Missouri. Lightning and locally heavy downpours
will be the primary storm-related hazards.

Strong wind gusts from the south of 35 to 45 mph are expected late
Friday night through Saturday morning across the region.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation is not anticipated. However, spotters
should maintain awareness of the weekend storm system.

Nearby

Wind Advisories in Kentucky, 2022Wind Advisories in Illinois, 2022Wind Advisories in Missouri, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.